Decentralized Authentication and Data Access Control Scheme Using DID for Fog-Enabled Industrial Internet of Things
Kisung Park ()
Additional contact information
Kisung Park: Department of Smart Security, Gachon University, Seongnam 13120, Republic of Korea
Mathematics, 2025, vol. 13, issue 22, 1-20
Abstract:
The Industrial Internet of Things (IIoT) integrates a wide range of devices and identities, making the protection of sensitive industrial data a critical challenge. However, existing centralized systems still face limitations such as single points of failure, inefficient identity authentication, and dependence on trusted third parties (TTPs). To address these issues, we present a blockchain-based authentication and data access control scheme for IIoT systems. The proposed scheme eliminates TTP involvement by employing decentralized identifiers (DIDs) and key-aggregate searchable encryption (KASE), utilizing scalable authentication without requiring all industrial data to be stored on the blockchain. Security robustness is demonstrated through informal analysis, the Real-or-Random (ROR) model, and the AVISPA simulation tool (v1.6). Furthermore, performance evaluation using the Multiprecision Integer and Rational Arithmetic Cryptographic Library (MIRACL) SDK shows that the proposed scheme achieves computational efficiency compared with existing solutions. Overall, the results confirm that the proposed scheme provides secure, efficient, scalable, and TTP-free data management for IIoT environments.
Keywords: authentication; access control; decentralized identifiers; security analysis; blockchain (search for similar items in EconPapers)
JEL-codes: C (search for similar items in EconPapers)
Date: 2025
References: Add references at CitEc
Citations:
Downloads: (external link)
https://www.mdpi.com/2227-7390/13/22/3686/pdf (application/pdf)
https://www.mdpi.com/2227-7390/13/22/3686/ (text/html)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:gam:jmathe:v:13:y:2025:i:22:p:3686-:d:1796431
Access Statistics for this article
Mathematics is currently edited by Ms. Emma He
More articles in Mathematics from MDPI
Bibliographic data for series maintained by MDPI Indexing Manager ().